MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012445-12
Medical Device Problem Codes Leak/Splash (1354); Difficult to Advance (2920)
Health Effect - Clinical Codes Air Embolism (1697); Obstruction/Occlusion (2422)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending (lad) artery.An nc trek balloon was advanced to the target lesion, although there was some resistance met with anatomy.During the first inflation it was noted that pressure would not hold as the balloon shaft had a leak which caused an air embolism and shutdown the lad artery.Medication was provided to treat the air embolism and shutdown of the lad artery.After the procedure it was reported that the patient was doing well.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The reported patient effects of air embolism and occlusion are listed in the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use as known patient effects.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded the physician reported resistance delivering the balloon catheter with continued delivery.Additionally, an air embolism was noted thus indicating improper prep not seen prior to delivery.The balloon catheter ruptured with air in the balloon leading to an air embolism.Based on the conclusion from the cine, it is possible that the balloon ruptured due to interaction with the anatomy, resulting in the reported leak; however, a conclusive cause cannot be determined since the device was not returned for analysis.The investigation determined the reported difficulty advancing the device and medication requirement appear to be related to circumstances of the procedure; however, a conclusive cause for the reported leak cannot be determined.A conclusive cause for the reported patient effects of air embolism and obstruction/occlusion and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15015190
Report Number2024168-2022-07694
Device Sequence Number6855842
Product Code LOX
UDI-Device Identifier08717648151644
UDI-Public08717648151644
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number1012445-12
Device Catalogue Number1012445-12
Device Lot Number20326G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown